MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1.5-4-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a coil embolization procedure to treat an unruptured saccular anterior cerebral artery aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 1mm.Blood flow and vessel tortuosity were normal. it was reported that all devices were prepared as indicated in the instructions for use (ifu).After forming a hoop, the axium coil (model: apb-1.5-4-3d-es) was selected for filling.However, the coil could not be detached.After multiple attempts to detach without success, the coil was replaced with another that was used successfully.There was no harm or injury to the patient.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that there were no issues prior to the coil non-detachment, and no pushwire damage was observed.
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.The axium prime coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The ai crimps and coupler tube were present and intact.The positive load indicator and break indicator were still intact.No evidence of mechanical or manual detachment attempt was found.The coin was found still against the lumen stop.The axium prime pushwire was found to be bent at ~19.8cm, and ~73.5cm from proximal end.In addition, the axium prime pushwire was appeared to be bent within introducer sheath at ~103.5cm from proximal end.The implant coil was still attached to the pushwire.The shield coil was found intact with the implant coil still attached.The axium prime implant coil was found to be damaged within introducer sheath.No other anomalies were observed.The axium prime implant coil was unable to pushed out from introducer sheath, therefore the implant coil was pulled out proximally.An in-house instant detacher was then used to detach the axium prime coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) and retainer ring inner diameter (id) were measured to be within specification.Based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium coil was successfully detached on the first attempt using an-house instant detacher.There was no non-conformance to specifications identified that lead to the non-detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.